Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 237, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 18, 2009, 7:49 PM CDT for 4 counties in Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2009, 7:49 PM CDT (00:49 UTC)
- Expired
- Jun 18, 2009, 8:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:36 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 18, 6:36 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 636 PM CDT THU JUN 18 2009 .AVIATION... LINE OF TSRA ALONG THE TX/NM STATELINE DOWN TO MIDLAND MOVING TO THE NE. STILL FAIRLY UNCERTAIN WHETHER THEY WILL MAKE IT TO KLBB...BUT RECENT TRENDS SUGGEST THEY DO HAVE A PRETTY GOOD SHOT AT ARRIVING AROUND 02/03Z AND HAVE INSERTED A TEMPO GROUP. CONVECTION SHOULD DIE BEFORE REACHING KCDS. MOIST ATMOSPHERE TO PERSIST INTO FRIDAY WITH SCATTERED TSRA A GOOD POSSIBILITY FRIDAY AFTN. HAVE COVERED WITH A CB REMARK NOW BUT MAY INCREASE TO PROB30 WITH THE NEXT ITERATION PENDING 00Z MODEL RUN. && .PREV DISCUSSION... /ISSUED 317 PM CDT THU JUN 18 2009/ SHORT TERM... THE ATMOSPHERE APPEARS TO BE SUPPORTIVE OF ANOTHER ROUND OF TSTM ACTIVITY LATE THIS AFTN AND EVE ACROSS THE WESTERN SPLNS AND SW TX PANHANDLE...WITH ACTIVITY POSSIBLY A BIT MORE WIDESPREAD AND EXTENDING FARTHER TO THE EAST THIS EVE INTO TONIGHT. AT 2 PM...A SFC TROUGH EXTENDED SOUTH FROM SE COLO THROUGH ERN NM...WITH A WEAK/DIFFUSE DRYLINE ALSO DEVELOPING DUE TO MIXING. THE CIRRUS HAS NOT BEEN SUFFICIENTLY THICK TO INHIBIT GOOD HEATING TODAY...WITH TEMPS WARMING INTO THE LOWER 90S AT MOST LOCATIONS. A FEW MORE DEGREES OF HEATING SHOULD ABOUT COMPLETELY ERODE THE CAP OVER MOST OF THE AREA BY LATE AFTN. OF NOTE IS THAT THE AREA IS CURRENTLY UNDER SOME SUBSIDENCE TO THE SOUTH OF DEPARTING SHORTWAVE ACROSS NE NM/SE CO BUT THIS SHOULD BE SLOWLY REPLACED BY INCREASING UPPER LEVEL DIVERGENCE/LIFT THIS EVE AS NEXT WAVE MOVES NORTH ACROSS NM....WITH THE BEST LIFT BRUSHING THE WESTERN SPLNS. IT APPEARS THE MOST LIKELY SCENARIO IS FOR TSTMS TO DEVELOP ALONG THE SFC TROUGH NEAR THE TX/NM BORDER BY 4 TO 6 PM...AND WE WILL ALSO HAVE TO WATCH ACTIVITY MOVING N-NE FROM THE TRANS-PECOS REGION INTO OUR SW ZONES. IT APPEARS CAPE/SHEAR COMBO WILL BE SUFFICIENT FOR A FEW SEVERE STORMS...ESPECIALLY IN THE SW TX PANHANDLE. LOW-LVL MOISTURE IS DEEPER TODAY...ARGUING FOR A BIT OF A REDUCTION IN THE WIND THREAT...BUT STILL PRESENT...ALONG WITH LARGE HAIL. RELATIVELY WEAK AND UNIFORMLY SRLY WINDS ALONG WITH INCREASING DEEP-LAYER MOISTURE SHOULD ALSO SUPPORT AN INCREASING THREAT OF HEAVY RAINFALL. THE HEAVY RAIN THREAT SHOULD BECOME MORE PRONOUNCED ON FRIDAY AS PWAT VALUES ARE FCST TO RISE TO NEAR 2 INCHES ACROSS THE WEST AND POSSIBLY HIGHER IN THE EAST. THE CONVECTIVE FCST REMAINS TRICKY FOR FRIDAY AS MUCH WILL DEPEND ON HOW WIDESPREAD ANY OVERNIGHT TSTM ACTIVITY IS AND WHETHER OR NOT THERE ARE THICK CIRRUS CANOPIES TO LIMIT INSTABILITY AND/OR REMNANT MCV/S PRESENT TO ENHANCE LOW-LVL CONVERGENCE. AT THIS TIME...IT APPEARS THAT THE NEXT VORTMAX IS THE SUBTROPICAL FLOW IS WELL-TIMED IN THE LATE AFTN/EARLY EVE TO COINCIDE WITH PEAK HEATING TO GIVE US A EVEN BETTER CHANCE FOR TSTMS. HOWEVER...IT IS DIFFICULT TO TRUST THE TIMING/DEGREE OF MODEL FCST LIFT GIVEN THAT IT IS AT LEAST PARTIALLY CONVECTIVELY INDUCED AND THUS WILL NOT RAISE POPS ABOVE CHANCE CATEGORY AT THIS TIME. DID ADD A HEAVY RAINFALL MENTION ACROSS THE FAR WEST BEGINNING FRI AFTN. ALTHOUGH THE ATMOSPHERE WILL BE SLIGHTLY MORE MOIST TO THE EAST...IT APPEARS LIKELY THAT THE WEST WILL SEE A GREATER LIKELIHOOD OF REPEATED STORM ACTIVITY. LONG TERM... UPPER FLOW OVER THE CENTRAL CONUS IS STILL PROGGED TO BECOME LESS AMPLIFIED LATE THIS WEEKEND AS AN EXPANSIVE GULF COAST HIGH EASES ITS WAY WEST TO NEAR THE RED RIVER VALLEY. UNTIL THEN A PERSISTENT BAND OF DEEP MOISTURE AHEAD OF A DECAYING TROF IN THE DESERT SOUTHWEST WILL LINGER THROUGH AT LEAST SATURDAY EVENING BEFORE BEING SHUNTING INTO WRN NEW MEXICO. VARIOUS NWP DATA INDICATE INCREASED CHANCES FOR CONVECTION FRI NIGHT INTO EARLY SATURDAY WITHIN THIS BAND ALONG WITH THE POTENTIAL FOR REDEVELOPMENT LATER IN THE AFTN SATURDAY. GIVEN DEGREE OF RUN-TO-RUN CONTINUITY AMONG THESE MODELS HAVE GONE AHEAD AND TRENDED POPS UP AREA WIDE THROUGH SATURDAY AFTN. MOIST BOUNDARY LAYER ALREADY IN PLACE SHOULD ONLY DEEPEN BY THIS TIME AND BOTH NAM AND GFS CONTINUE TO BOOST PWATS TO TWO INCHES AT TIMES...SO THREAT FOR LOCALLY HEAVY RAIN REMAINS A CONCERN. MAX TEMPS ON SATURDAY ARE ALREADY SHAPING UP TO BE QUITE COMPLEX SHOULD CLOUD COVER AND/OR PRECIP NOT PAN OUT AS CURRENTLY FORECAST. ENSEMBLE MOS CAPTURES THIS DILEMMA WITH STANDARD DEVIATIONS OF 2 TO 3 FOR LBB AND CDS RESPECTIVELY. HAVE SIDED WITH THE COOLER MAV NUMBERS FOR NOW CONSIDERING DEGREE OF CLOUDS EXPECTED. FORECAST CHALLENGES HEREAFTER DIMINISH MARKEDLY AS LARGE SCALE SUBSIDENCE ENGULFS MUCH OF WEST TEXAS. A VERY CONDITIONAL THREAT EXISTS FOR A FEW -TSRA SUNDAY AFTN OVER THE WRN ZONES...HOWEVER EVIDENCE ATTM IS NOT OVERWHELMING ENOUGH TO INTRODUCE THIS POTENTIAL IN THE GRIDS. OTHERWISE BY EARLY NEXT WEEK HIGHS LOOK TO MAKE REASONABLE STRIDES INTO THE MID AND UPPER 90S AREA WIDE AS 850MB TEMPS APPROACH 30C AT TIMES. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 84 64 84 62 / 30 30 30 30 20 TULIA 67 85 65 84 64 / 30 30 30 40 20 PLAINVIEW 69 84 66 85 65 / 20 30 30 40 20 LEVELLAND 69 84 67 86 65 / 30 30 40 30 20 LUBBOCK 72 85 68 87 68 / 20 30 40 40 20 DENVER CITY 67 85 67 86 65 / 30 30 40 30 20 BROWNFIELD 69 84 67 87 66 / 30 30 40 40 20 CHILDRESS 73 91 70 90 70 / 20 20 30 30 10 SPUR 69 88 70 90 68 / 10 20 40 30 10 ASPERMONT 74 90 73 92 72 / 10 20 30 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jun 18, 11:30 AM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU JUN 18 2009 TXZ021>044-191630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE A FEW STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE. STORMS WILL BE CAPABLE OF BRIEF OUTFLOW WIND GUSTS FROM 50 TO 60 MPH...ISOLATED LARGE HAIL...AND LOCALLY INTENSE RAINFALL WITH EXCESSIVE STORM RUNOFF. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG TO POSSIBLY SEVERE STORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AFTERNOON WITH THE PRIMARY THREAT BEING HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OVER THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE.
In the hours before
Special weather statement, Jun 18, 5:56 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 556 PM CDT THU JUN 18 2009 TXZ021-182330- PARMER TX- 556 PM CDT THU JUN 18 2009 ...STRONG THUNDERSTORM ACROSS PARMER COUNTY... AT 554 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF BOVINA...OR ABOUT 14 MILES SOUTHWEST OF FRIONA...MOVING NORTH AT 25 MPH. DIME SIZE HAIL AND BRIEF...STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE NEAR THIS THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LAT...LON 3431 10285 3432 10304 3475 10303 3476 10268 TIME...MOT...LOC 2255Z 200DEG 23KT 3456 10294 GS
Special weather statement, Jun 18, 6:16 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
616 PM CDT THU JUN 18 2009
TXZ027-182345-
BAILEY TX-
616 PM CDT THU JUN 18 2009
...STRONG THUNDERSTORM ACROSS NORTHWESTERN BAILEY COUNTY...
AT 615 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF WEST CAMP...OR ABOUT 14 MILES
WEST OF MULESHOE...MOVING NORTHEAST AT 20 MPH.
SMALL HAIL AND BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THIS
THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
LAT...LON 3431 10304 3431 10274 3392 10293 3392 10294
3391 10304
TIME...MOT...LOC 2316Z 207DEG 17KT 3422 10296
GSSpecial weather statement, Jun 18, 6:32 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
632 PM CDT THU JUN 18 2009
TXZ021-190000-
PARMER TX-
632 PM CDT THU JUN 18 2009
...STRONG THUNDERSTORMS ACROSS PARMER COUNTY...
AT 629 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM FROM 4 MILES NORTH OF FRIONA TO 20 MILES
SOUTH SOUTHWEST OF FRIONA...MOVING NORTHEAST AT 20 MPH.
SMALL HAIL AND BRIEF...STRONG WIND GUSTS IN EXCESS OF 55 MPH ARE
POSSIBLE NEAR THESE THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF
THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
LAT...LON 3475 10252 3470 10251 3431 10267 3431 10304
3475 10303 3476 10253
TIME...MOT...LOC 2331Z 207DEG 17KT 3471 10270
GSSpecial weather statement, Jun 18, 6:58 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
658 PM CDT THU JUN 18 2009
TXZ021-022-190030-
PARMER TX-CASTRO TX-
658 PM CDT THU JUN 18 2009
...STRONG THUNDERSTORM ACROSS EASTERN PARMER COUNTY MOVING INTO
WESTERN CASTRO COUNTY...
AT 655 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF STRONG THUNDERSTORM STRETCHING FROM 2 MILES NORTH OF BLACK
SOUTHWARD TO 8 MILES WEST OF LAZBUDDIE...MOVING NORTHEAST AT
15 MPH.
SMALL HAIL AND BRIEF...STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE
POSSIBLE NEAR THIS LINE OF THUNDERSTORMS. MOVE TO A PLACE OF SAFETY
IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
LAT...LON 3475 10240 3431 10252 3431 10294 3431 10298
3476 10283
TIME...MOT...LOC 2357Z 204DEG 14KT 3472 10262
GSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:23 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Hale, Hockley, Lamb, Lubbock, Lynn and 1 more | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.